MAUDE Adverse Event Report: ONBO ELECTRONIC(SHENZHEN) CO.,LTD, VICKS; V912US (V912BBUS)

ONBO ELECTRONIC(SHENZHEN) CO.,LTD, VICKS; V912US (V912BBUS)
Model Number V912US
Health Effect - Clinical Code Caustic/Chemical Burns (2549)
Date of Event 02/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Preliminary investigation, (b)(4) pcs v912 us have been fully checked, no loose battery lid are found.By checking our internal quality records, no loose battery were found.Based on the standard of iec60601-1-11,8.5.2, evaluation of battery cover design, 2 pcs have passed the third-party evaluation.Since the year of 2006, total of (b)(4) pcs v912 had been distributed into market, so far this is the only case reported.No battery cover loose nonconformity found in onbo production and during kaz pre-shipment inspection.
 
Event or Problem Description
On (b)(6) 2019 (b)(6)'s son somehow got the cover off the unit of v912usv1, and he got the battery out and ate the battery; after the battery was removed by surgery the damage to esophagus has been done, the battery had burned 40% of his esophagus, and he is scheduled for more surgeries over the next months.Below is the original email description,from which we got this complaint information: son is in icu now.Child ate battery.Child is (b)(6).Incident happened on (b)(6).Had life flight to surgery.Has electrical burns on esophagus.Does not have lot code.(b)(6) 03/1/19.Has a (b)(6) son, he got the battery out the thermometer and now he`s on life support, he was life supported to hospital on (b)(6) 2019, what happened is she put him down to get his breakfast ready and all of a sudden he started screaming crying, she couldn`t find anything wrong with him externally, she started to bathe him to calm him down, it did not work, he started drooling profusely, he does have a disorder, he`s hungry 24/7 and was chewing on thermometer, she brought him to er, they checked for many things then did x-ray, dr come into room while we were talking, she put me on hold for a bit and asked if she can call me back, provided my direct # and verified hers in case i don`t hear from her or if i miss her call.I`ll call her back.(b)(6) 03/01/19: ob call, 12:29 pm: the x-ray showed that at the bottom of the esophagus was the battery, in their town they don`t have a pediatrician or a pediatrician in the er so they were life flighted 35 hours away, he then had surgery to remove battery but damage has been done, the battery burned 40% of his esophagus, he did this within a half hour and somehow he got that opened, the cover was on the unit but somehow got the cover off and he got the battery out and ate the battery.She has the unit but it`s back at her house 3.5 hours away, can`t provide date code.Bought in (b)(6) 2018 at (b)(6) in (b)(6).He`s had two more surgeries the day before yesterday (b)(6) 2019, she has pictures that she can share of the injury.He is scheduled for more surgeries over the next few months.

Brand Name
VICKS
Common Device Name
V912US (V912BBUS)
Manufacturer (Section D)
ONBO ELECTRONIC(SHENZHEN) CO.,LTD,
no.497, ta laneg nan road,
a laneg street, baoan district
shenzhen,
CH 
MDR Report Key8444063
Report Number9680225-2019-00001
Device Sequence Number2926100
Product Code FLL
UDI-Device Identifier30328785000277
UDI-Public(01)30328785000277
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberV912US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age13 MO